Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 221, NWS Lubbock, TX

June 12, 2005Dickens County, Motley County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jun 12, 2005, 5:07 PM CDT for Dickens County, Motley County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 12, 2005, 5:07 PM CDT (22:07 UTC)
Expired
Jun 12, 2005, 6:00 PM CDT
In force
53 min
Issued by
NWS Lubbock, TX
Area
Counties, with a storm outline in the text

Counties Dickens County, TX, Motley County, TX

The radar

The Lubbock radar (KLBB), 98 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 12:20 PM CDTTornado WatchSPC10 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.1 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2005-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 270 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2005-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
270 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
776 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:20 PM CDT, 1 hour 47 minutes earlier.

Area forecast discussion, Jun 12, 3:20 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
320 PM CDT SUN JUN 12 2005

.SHORT TERM...
NEGATIVE TILTED TROUGH CONTINUES TO LIFT NE INTO HIGH PLAINS THIS
AFTN. SFC FNT AT 19Z EXTENDS FROM KAMA TO KLBB. STRONG BAROCLINIC
ZN UNDERNEATH CONVECTIVE CANOPY EXTENDING FM KAMA SE TO N OF
MEMPHIS. TEMPS OFF CAPROCK HAVE WARMED INTO MID 80S WITH MODERATE
TO STRONG INSTABILITY AHEAD OF APPROACHING BOUNDARY ACROSS PNHDL
AND EAST OF ADVANCING DRYLINE/PAC FNT. HIGHEST POPS THIS EVE OFF
CAPROCK WITH NE CORNER STILL PRIMED FOR MOST SVR WEATHER AND
TORNADOES. WEAK DOWNSLOPE WINDS AND DRIER AIRMASS ON MON SHOULD
HELP US WARM BACK INTO THE 90S.

.LONG TERM...
CDFNT MOVES THROUGH SOUTH PLAINS MON NIGHT AS SFC RIDGE BUILDS IN
BEHIND EXITING TROUGH. HIGH TEMPS WILL BE TEMPERED SOME AS A RESULT
FOR TUE. MID LEVEL RIDGE BEGINS TO BUILD INTO THE AREA AS WELL ON
TUE BUT STILL COULD SEE SOME MCS DEVELOPMENT NEARBY IN KS/OK ON BACK
SIDE OF TROUGH BOTH LATE TUE AND AGAIN WED NIGHT. LEFT POPS OUT OF FCST
FOR NOW BUT WE WILL HAVE TO WATCH THAT POTENTIAL AS WE GET CLOSER.

OPPORTUNITIES FOR CONVECTIVE DEVELOPMENT ALSO SHIFTS W TO THE HIGHER
TERRAIN OF NM ON WED WITH STEERING FLOW POSSIBLY BRINGING SOME
STORMS NEAR WRN ZNS LATE IN THE DAY. RIDGE AXIS CONTINUES BUILDING
EAST THROUGH LATE WEEK WITH AXIS PRETTY MUCH OVHD BY SAT.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        58  87  59  85 /   0  10  10  10
TULIA         60  85  62  83 /  10  10  10  10
PLAINVIEW     63  87  63  85 /  10  10  10  10
LEVELLAND     63  91  63  88 /   0  10  10  10
LUBBOCK       65  92  64  89 /  10  10  10  10
BROWNFIELD    65  94  64  91 /   0  10  10  10
CHILDRESS     68  93  66  87 /  50  10  10  10
SPUR          67  94  66  91 /  20  10  10  10
ASPERMONT     69  97  69  92 /  40  10  10  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

14/24

In the hours before

Special weather statement, Jun 12, 12:15 PM CDT, 4 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1215 PM CDT SUN JUN 12 2005

TXZ024>026-030>032-036>038-041>044-130300-
BRISCOE-CHILDRESS-COTTLE-CROSBY-DICKENS-FLOYD-GARZA-HALL-KENT-KING-
LYNN-MOTLEY-STONEWALL-
1215 PM CDT SUN JUN 12 2005

THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH NUMBER 464
EFFECTIVE UNTIL 10 PM CDT SUNDAY EVENING. THE WATCH INCLUDES THE
FOLLOWING COUNTIES...

BRISCOE...CHILDRESS...COTTLE...CROSBY...DICKENS...FLOYD...GARZA...
HALL...KENT...KING...LYNN...MOTLEY...AND STONEWALL.

SOME COMMUNITIES INCLUDED IN THE WATCH ARE...

SILVERTON...MEMPHIS...CHILDRESS...PADUCAH...MATADOR...FLOYDADA...
CROSBYTON...DICKENS...GUTHRIE...ASPERMONT...JAYTON...POST...AND
TAHOKA.

REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE
FOR SEVERE THUNDERSTORMS AND TORNADOES IN AND CLOSE TO THE WATCH
AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR LATER
STATEMENTS AND POSSIBLE WARNINGS.

FOX
Local storm report, Jun 12, 5:06 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
506 PM CDT SUN JUN 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     HAIL             WHITE RIVER LAKE        33.48N 101.10W
06/12/2005  1.00 INCH        CROSBY             TX   PUBLIC

            REPORTED AT WHITE RIVER LAKE MARINA

&&

MRC

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 9:57 PM CDTSevere Thunderstorm WarningLUBSwisher63 min
Jun 11, 10:10 PM CDTSevere Thunderstorm WarningLUBCastro65 min
Jun 12, 1:00 PM CDTSevere Thunderstorm WarningLUBCrosby49 min
Jun 12, 3:36 PM CDTSevere Thunderstorm WarningLUBCrosby24 min
Jun 12, 4:47 PM CDTSevere Thunderstorm WarningLUBCrosby43 min
Jun 12, 5:11 PM CDTTornado WarningLUBCrosby, Dickens34 min
Jun 12, 5:26 PM CDTTornado WarningLUBMotley40 min
Jun 12, 5:33 PM CDTSevere Thunderstorm WarningLUBKent57 min
Jun 12, 5:38 PM CDTTornado WarningLUBKent52 min
Jun 12, 5:59 PM CDTSevere Thunderstorm WarningLUBDickens61 min
Jun 12, 6:28 PM CDTTornado WarningLUBDickens32 min
Jun 12, 6:30 PM CDTTornado WarningLUBKent45 min
Jun 12, 6:55 PM CDTTornado WarningLUBStonewall65 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.